[Skip to Content]
[Skip to Content Landing]
Other Articles
April 10, 1943

HAZARD OF PARALDEHYDE ADMINISTRATION

JAMA. 1943;121(15):1241. doi:10.1001/jama.1943.02840150055019

This article is only available in the PDF format. Download the PDF to view the article, as well as its associated figures and tables.

Abstract

To the Editor:—  In The Journal, March 6, page 783, appears a communication by Dr. A. H. Miller in reference to my article on the "Hazard of Paraldehyde Administration," which appeared in the January 16 issue of The Journal.I should like to repudiate all of Dr. Miller's criticisms:

  1. Dr. Miller would propose a different caption for the paper, while he himself misquotes the original title.

  2. Concerning the dosage for intravenous administration it is surprising to learn that an experienced anesthetist would employ a fixed, predetermined dose of 9 cc. as the maximum intravenous dose. Any anesthetic agent administered intravenously should be injected at the proper rate until the desired effect is attained. Granted that 9 cc. of paraldehyde intravenously is usually sufficient to produce anesthesia, there will be cases, as in the one described, in which this amount will be ineffective.

  3. In his objection to the

First Page Preview View Large
First page PDF preview
First page PDF preview
×